Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Corpus Christi, TX

April 17, 2017Bee County, Texas

NWS Corpus Christi, TX issued this special weather statement at Apr 17, 2017, 8:21 PM CDT for Bee County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 8:21 PM CDT (01:21 UTC)
Expired
Apr 17, 2017, 8:45 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

261 
WWUS84 KCRP 180121
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
821 PM CDT MON APR 17 2017

TXZ232-180145-
Bee-
821 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM IS AFFECTING SOUTH CENTRAL BEE COUNTY...

At 821 PM CDT, a strong thunderstorm was located near Beeville,
moving southeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beeville and Skidmore. 

LAT...LON 2835 9754 2817 9780 2834 9790 2841 9776
TIME...MOT...LOC 0121Z 302DEG 8KT 2834 9780 

$$

Wagner

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 17, 6:38 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 17, 6:38 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
638 PM CDT Mon Apr 17 2017

.DISCUSSION...

Updated for 00Z aviation discussion.

&&

.AVIATION...

Upper level trough over the region will keep the potential for
showers and thunderstorms in most of the area through the period.
LRD chance should end overnight, but the remainder of the area
will keep chances in during the day on Tuesday. MVFR conditions
likely to develop tonight but improve in the mid to late morning
Tuesday. Any vis restrictions should mainly be associated with
showers/storms.

&&

.PREVIOUS DISCUSSION... /Issued 352 PM CDT Mon Apr 17 2017/

SHORT TERM (Tonight through Tuesday night)...

The lingering MCV continues its slow progression across South
Central and South Texas into South East Texas this afternoon, as
the mid level shortwave aloft very gradually moves east as well.
A band of storms will continue moving through the extreme eastern
portions of the CWA early this afternoon as this complex shifts
further east. More scattered showers and thunderstorms will be
possible later this afternoon and evening as the main mid/upper
level shortwave works further east as well. Another round of
showers and storms is then anticipated on Tuesday as the trough
axis sets up and deepens more over the Texas coast. Moisture will
not be quite as high, and do not anticipate very high rainfall
rates on Tuesday, but the overall setup will be enough to generate
scattered showers and thunderstorms with the highest chances
across the Coastal Plains into the Victoria Crossroads once again,
waning in coverage during the early evening.

Winds today have been more variable with the MCV moving across
the region, but an overall light southeast flow should return
tomorrow. There will not be much variance with regard to
temperatures between today and tomorrow, with highs generally in
the low to mid 80s and lows in the mid 60s to lower 70s along the
coast.

LONG TERM (Wednesday through Sunday)...

Lingering mid-level trough, albeit weak, may continue to produce
isolated to possibly scattered convection as ample moisture remains
across the region. Have raised PoPs just a bit during the afternoon
hours across the Coastal Plains/Coastal Bend with some weak surface
convergence possible along the sea breeze in tandem with mid-level
troughing overhead/cool pool. By Thursday we should be rid of this
mid-level feature as it shears off towards the east bringing in
drier weather. Temperatures will be rebounding to several degrees
above average through the end of the work week. Thursday and Friday
look dry with decent capping in place but another, deeper and
stronger, shortwave trough/closed low are progged to drop into the
the Southern Plains sending a late season cold front towards the
region Saturday. This is the next chance for scattered
shower/thunderstorm activity. Behind the front, Sunday, conditions
look fantastic with slightly below average temperatures and very
comfortable humidity levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  82  70  84  69  /  30  50  20  30  10
Victoria          67  82  67  84  67  /  30  50  10  30  10
Laredo            67  86  68  89  69  /  30  20  10  10  10
Alice             67  84  67  86  66  /  30  50  10  30  10
Rockport          71  81  72  83  73  /  30  40  20  30  10
Cotulla           66  85  67  88  67  /  30  20  10  10  10
Kingsville        68  84  69  86  68  /  30  50  20  30  10
Navy Corpus       72  82  72  83  73  /  30  40  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Apr 17, 5:22 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CDT Mon Apr 17 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
522 AM CDT Mon Apr 17 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms across the Coastal Plains
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will be mainly over the
Coastal Plains to Victoria area on Tuesday with isolated storms
expected for Wednesday. Isolated to scattered thunderstorms will
be possible Saturday into Saturday night with a cold front.
Thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Special weather statement, Apr 17, 2:50 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
250 PM CDT MON APR 17 2017

TXZ247-172015-
Calhoun-
250 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...

At 250 PM CDT, a strong thunderstorm was located over Port Alto, or
11 miles west of Palacios, moving northeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm. Brief funnel clouds may be possible.

Locations impacted include...
Schicke Point.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Corpus Christi.

LAT...LON 2858 9646 2860 9644 2867 9646 2863 9646
      2861 9648 2867 9654 2871 9650 2870 9643
      2872 9641 2864 9642 2863 9636 2866 9636
      2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1950Z 231DEG 9KT 2865 9641

Wagner
Local storm report, Apr 17, 2:54 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT MON APR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     FLASH FLOOD      POINT COMFORT           28.68N  96.55W
04/17/2017                   CALHOUN            TX   LAW ENFORCEMENT

            WATER COVERING PEASE AND RUNNELS ROADS

&&

EVENT NUMBER CRP1700044

LKEYS
Special weather statement, Apr 17, 3:30 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
330 PM CDT MON APR 17 2017

TXZ247-172045-
Calhoun-
330 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN COUNTY...

At 329 PM CDT, a strong thunderstorm was located over Port Oconnor,
moving northeast at 15 mph.

Winds in excess of 30 mph are possible with this storm. Brief funnel
clouds may be possible.

Locations impacted include...
Port Oconnor.

LAT...LON 2842 9646 2847 9649 2850 9646 2848 9643
      2847 9643 2847 9642 2846 9642 2846 9641
      2845 9640 2844 9640 2843 9639
TIME...MOT...LOC 2029Z 221DEG 15KT 2847 9640

Wagner
Special weather statement, Apr 17, 4:46 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
446 PM CDT MON APR 17 2017

TXZ239-172215-
Webb-
446 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM IS AFFECTING SOUTHEASTERN WEBB COUNTY...

At 446 PM CDT, a strong thunderstorm was located 8 miles south of
Aguilares, or 22 miles north of Bustamante, moving northeast at 15
mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mirando City.

LAT...LON 2727 9916 2736 9917 2750 9901 2727 9886
TIME...MOT...LOC 2146Z 243DEG 11KT 2732 9910

Wagner
Special weather statement, Apr 17, 7:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
720 PM CDT MON APR 17 2017

TXZ244-180100-
San Patricio-
720 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM IS AFFECTING NORTHWESTERN SAN PATRICIO
COUNTY...

At 719 PM CDT, a strong thunderstorm was located near West Sinton, or
near Mathis, moving southeast at 5 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Mathis, West Sinton and Edroy.

LAT...LON 2807 9784 2815 9776 2811 9757 2794 9770
TIME...MOT...LOC 0019Z 303DEG 6KT 2805 9775

Wagner
Special weather statement, Apr 17, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
821 PM CDT MON APR 17 2017

TXZ232-180145-
Bee-
821 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM IS AFFECTING SOUTH CENTRAL BEE COUNTY...

At 821 PM CDT, a strong thunderstorm was located near Beeville,
moving southeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beeville and Skidmore.

LAT...LON 2835 9754 2817 9780 2834 9790 2841 9776
TIME...MOT...LOC 0121Z 302DEG 8KT 2834 9780

Wagner

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:20 PM CDTSpecial Weather StatementCRPSan Patricio40 min
Apr 17, 7:51 PM CDTAreal Flood AdvisoryCRPSan Patricio114 min
Apr 17, 8:31 PM CDTSpecial Weather StatementCRPJim Wells29 min
Apr 17, 9:01 PM CDTSpecial Weather StatementCRPZapata29 min
Apr 18, 12:59 AM CDTSpecial Weather StatementCRPJim Wells46 min
Apr 18, 3:10 AM CDTSpecial Marine WarningCRP50 min
Apr 18, 10:22 AM CDTAreal Flood AdvisoryCRPCalhoun53 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.